Hail, Union
- When
- June 4, 1:00 PM MST
- Where
- Union County, 6 mi E of Clayton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.450, -103.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 4, 9:10 AM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1010 AM MDT FRI JUN 4 2004 .UPDATE...UPDATED ZFP BY ADDING ISOLATED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE NORTHERN MOUNTAINS. MOISTURE INCREASED BELOW 10K FT FROM 12Z YESTERDAY...WITH A .11 INCREASE IN PRECIPITABLE WATER ON THE ALBUQUERQUE SOUNDING. THE SANGRES AND PORTIONS OF THE NORTHWEST MOUNTAINS SAW ISOLATED ACTIVTIY YESTERDAY...AND THE INCREASE IN LOW LEVEL MOISTURE SHOULD LEAD TO ANOTHER PATCHY ROUND OF CONVECTION IN THOSE AREAS LATE TODAY. ALSO UPDATED THE HWO TO MENTION THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS LATE TODAY SOUTH AND EAST OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE THERE WILL BE A LOCAL MAXIMUM OF CAPES...PLENTY OF LOW LEVEL MOISTURE AND MORE EARLY SUNSHINE THAN YESTERDAY. DLC .PREV DISCUSSION...235 AM MDT FRI JUN 4 2004 MUCH CALMER NIGHT COMPARED TO LAST NIGHTS WEATHER. ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY DISSIPATING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. UPR LVL RIDGE CONTINUES TO BE THE DOMINATE FEATURE IN THE WEATHER. EXPECTING SEVERAL MORE DAYS OF VERY WARM TO HOT WEATHER. DEWPOINTS CONTINUE TO REMAIN HIGH ACROSS THE FORECAST AREA. AS A RESULT...EXPECTING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS THE HIGHER TERRAIN AND THEN OVER THE DOWNSTREAM HIGHLANDS AND PLAINS. AFTER TODAY...THE HIGHER DWPTS BEGIN TO ERODE FROM WEST TO EAST ACROSS THE STATE... HOWEVER THROUGH THE WEEKEND...THE EASTERN PLAINS WILL REMAIN ACTIVE ALONG THE DRYLINE. BY THE BEGINNING OF NEXT WEEK A DEVELOPING TROF OVER THE PAC NW WILL BEGIN TO ALLOW A MORE SOUTHWESTERLY FLOW ALOFT TO DEVELOP OVER THE STATE DRIVING THE DRYLINE EAST OF THE AREA. BY LATE IN THE FORECAST PERIOD OR BY MID WEEK NEXT WEEK...THE PROXIMITY OF THE TROF WILL AGAIN MAKE THE DRYLINE MORE ACTIVE ACROSS THE EASTERN PLAINS AND A TAP OF A LITTLE PACIFIC MOISTURE WILL MAKE THE SOUTHWEST MOUNTAINS A LITTLE MORE ACTIVE. AS A RESULT...HAVE READJUSTED THE POPS TO REFLECT THIS. THE UPR LVL TROF WILL REMAIN PROGRESSIVE AND PRECIP SHOULD CUT OFF BY LATE IN THE EXTENDED FORECAST AS THE UPR LVL TROF MOVES ACROSS THE STATE. 16 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1025 AM MDT FRI JUN 4 2004 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1025 AM MDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING EAST OF A LINE ACROSS THE EASTERN PLAINS AND OVER THE SOUTHERN SECTION OF THE CENTRAL HIGHLANDS. A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE THE MAIN THREATS. FARTHER WEST ALONG THE CENTRAL MOUNTAIN CHAIN...IN THE LOWER RIO GRANDE VALLEY AND IN THE GILA REGION...SMALL HAIL AND GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... ISOLATED LATE DAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS WEEKEND ACROSS THE EASTERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A LINE FROM CLAYTON TO FORT SUMNER TO RUIDOSO BETWEEN 4 PM AND 9 PM TODAY. 19
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1052 AM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 S MOUNTAINAIR 34.45N 106.24W
06/03/2004 0.75 INCH TORRANCE NM LAW ENFORCEMENT
&&
KDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 AM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 SW MORA 35.93N 105.38W
06/03/2004 0.75 INCH MORA NM PUBLIC
&&
KDThe Amarillo radar (KAMA), 183 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408350.